Labs post TT and high DHEA: Hi, Looking for... - Thyroid UK

Thyroid UK
107,006 members123,922 posts

Labs post TT and high DHEA

ajw38
ajw38

Hi,

Looking for advice on my latest labs please...

4 months post TT (due to being hyper. No graves, no cancer).

I currently take 75mcg of levo as was hyper on 100mcg.

TSH 2.87 0.3 - 3.94

FT4 16 12.3-20.2

FT3 3.5. 3.7-6.7

This looks to me like I am definitely not converting T4 to T3 properly?? I’ve only spoken to my surgeon about these results and she told me to stick on same dose as I felt ok.

I don’t actually feel too bad except for a racing heart which I thought was due to being hyper (always been hyper) but now I’m hypo I guess it’s not 🙁

I really want to get pregnant but these results are far from optimal. My wonderful (!) endo discharged me 10 days after op and is refusing to see me without a new referral from GP but there is a 4 month wait!!

I’ve also recently did a 4 point saliva test which shows my DHEA is slightly high at 306 (range 106-300). I’m thinking I’ve got potential adrenal issues which could be stopping me converting properly? Anyone had high DHEA before? Not really sure what it means. I also feel my palpatations get worse around time of ovulation and improve when I start my period and have had a low grade fever for months. All very confusing!!

I just don’t know what to do given I can’t see endo for 4 months and GP doesn’t have a clue! Maybe I should go back to 100mcg as my main symptom then was racing heart but I guess as I still have it it doesn’t make a difference??

Thanks so much to anyone who can give advice and sorry for my long rambling post!

2 Replies
oldestnewest
shaws
shawsAdministrator

If you copy and paste some of your 'thyroid history' above onto your Profile, then in future, members - if they wish, - can read it and get an idea of what you were diagnosed with, so you don't have to repeat anwers.

It is ridiculous that you cannot see Endo for another four months. The usual routine is that we are given a starting dose of levothyroxine - 50mcg - and have a blood test every six weeks and a 25mcg increase until the TSH is 1 or lower. Some doctors think that top of the range (0.3 - 3.94) is fine but we need a TSH of 1 or lower and FT4 and FT3 in the upper part of the ranges.

When you were on 100mcg of levo did you have severe palpitations or did the doctor think your TSH was too low and reduced dose?

You FT3 is below range, and should be towards the upper part and I think this is what is causing your racing heart. We cannot be hypothyroid and then hyper-thyroid as these are two separate conditions. We can take too much which would give us palpitations.

Many doctors think if TSH is very low in range that we're hyper. They are poorly trained.

You take levo on an empty stomach with one full glass of water and wait an hour before eating. Or you can take it at bedtime as long as stomach is empty. If you've had a meal that may mean you have to wait about 3 hours before taking levo.

Blood tests have to be at the earliest possible, fasting (you can drink water) and allow a gap of 24 hours between last dose and test and take afterwards. This helps keep TSH at its highest and prevents doctor adjusting dose downwards.

Levothyroxine is an inactive hormone and has to convert to liothyronine (T3) and it is T3 which is needed in our millions of T3 receptor cells and heart/brain need the most.

You have only been 4 months on therapy so you are still a "learner" as far as your body is concerned. There is no doubt that you are a poor converter with FT4 well within the normal range and FT3 (the most important hormone) below. TSH on 75 ug T4 is also unsatisfactory, which makes me believe that simply raising T4 might lower your TSH without greatly increasing FT3. Your racing heart may not be due to over treatment but under treatment and even 100 for you may be too little. TSH of 2.87 is certainly no help if you want to be pregnant. You have to manage things so that your TSH is at most 1, with a decently in range (not shuffling along the bottom of the range) FT3.

You may also like...